MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used partial/sheared catheter was returned for evaluation along with lidstock packaging from the blister.Visual evaluation showed the catheter to be contaminated, used and sheared approximately a few inches above the tip.Although the sample did show the catheter breakage, it is not confirmed to be related to any manufacturing defect.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: detailed inquiry description: the catheter was placed at l3/4 and broke during removal.Ct exam was performed.Description of the patient event: distal portion broke off, left in the patient ct showed no evidence of any foreign body contacted med affairs provider going to get mri and if doesn't show anything like ct then will follow clinical symptoms without immediate intervention.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21514860
Report Number2523676-2025-00165
Device Sequence Number18147836
Product Code OGE
UDI-Device Identifier04046964178108
UDI-Public(01)04046964178108(11)221020(17)250930(10)0061856901
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number332202
Device Lot Number0061856901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Patient Weight79 KG